Marine Hail, Pt Austin to Hbr Beach Mi
- When
- May 28, 11:30 AM EST
- Where
- Pt Austin to Hbr Beach Mi marine zone, Port Hope
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
2 marine hail, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at May 28, 10:53 AM EST, 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1153 AM EDT SUN MAY 28 2006 .UPDATE... MORNING MCS ACROSS UPPER MICHIGAN HAS WEAKENED...BUT ADDITIONAL STORMS CONTINUE TO DEVELOP AND STRENGTHEN ACROSS NORTHERN LOWER JUST NORTH OF THE CWA. IR/VIS SATELLITE SHOWS THE OUTFLOW FROM THE MORNING COMPLEX HAS REMAINED NEARLY STATIONARY ACROSS CENTRAL LOWER THIS MORNING...AS THE SOUTHERLY SYNOPTIC GRADIENT CONTINUES TO OFFSET THE REINFORCED COLD POOL FROM THE SECOND ROUND OF STORMS TRYING TO SUPPRESS IT SOUTHWARD. WITH MOSTLY SUNNY SKIES OVER LOWER MICHIGAN AND CLOUDY/RAIN COOLED AIR TO THE NORTH...EXPECT DIFFERENTIAL TEMPERATURE ADVECTION TO STRENGTHEN OR AT LEAST MAINTAIN THE THERMAL GRADIENT. HOWEVER...AS THIS SECOND AREA OF CONVECTION MOVES OUT OVER LAKE HURON...EXPECT THIS BOUNDARY TO SLOWLY EDGE NORTHWARD AS HAS ALREADY BEEN THE CASE FARTHER WEST ACROSS WISCONSIN. 12Z DTX SOUNDING DID NOT SHOW AS STRONG OF A CAP AS LAST NIGHT WITH LOWER HEIGHTS UNDER THE SHORTWAVE THAT TOPPED THE UPPER RIDGE. 12Z/13Z TAMDAR SOUNDINGS NORTH AND EAST OF DTW SHOW SIMILAR PROFILES...HOWEVER ASCENT SOUNDINGS TO THE WEST OF DTW INTO THE BUILDING RIDGE SHOW A STRONGER CAP. AS THIS RIDGE REBUILDS ACROSS LOWER MICHIGAN...EXPECT THE CAP TO REESTABLISH ITSELF AND INHIBIT CONVECTION FOR THIS AFTERNOON. THIS EVOLUTION CAN BE SEEN IN THE 12Z RUC FORECAST SOUNDINGS ESPECIALLY ACROSS THE NORTHERN CWA... ALTHOUGH WITH THE 12Z NAM NOT QUITE AS WELL DEFINED AS THE RUC. THINK THAT THE ELEVATED WARM ADVECTION STRENGTHENING THE CAP AND WITH NO SYNOPTIC SUPPORT UNDER THE BUILDING UPPER RIDGE WILL INHIBIT CONVECTION...ESPECIALLY WITH THE OUTFLOW/DIFFERENTIAL HEATING BOUNDARY EXPECTED TO SLOWLY RETURN NORTHWARD THROUGH THE DAY. && .AVIATION...707 AM EDT SUN MAY 28 2006 LARGE CONVECTIVE COMPLEX WILL BE MOVING ACROSS NORTHERN LOWER MICHIGAN EARLY IN THE TAF PERIOD AND WEAKENING DURING THE MORNING AS FORCING BEGINS TO WANE. THE SOUTHERN EDGE OF THIS CONVECTIVE COMPLEX WILL LIKELY BE IMPACTING MBS AT THE START OF THE TAF PERIOD. THERE IS AN AXIS OF HIGHER ELEVATED INSTABILITY EXTENDING INTO SW LOWER MI. THERE HAVE BEEN SOME ISOLATED SHOWERS AND THUNDERSTORMS ALONG THIS INSTABILITY AXIS. WILL HAVE TO MONITOR THE FNT TAF FOR THIS ISOLATED CONVECTION. AT THIS TIME THINK CHANCES ARE STILL TOO LOW TO MENTION IN THE FNT TAF. WIDESPREAD MID AND HIGH LEVEL CLOUDS WILL DIMINISH DURING THE COURSE OF THE MORNING AS THE CONVECTION TO THE NORTH WEAKENS. SHOULD SEE A SCT TO BKN CU FIELD DEVELOP BY AFTERNOON BASED AROUND 5-6K FT. THE SOUTHWESTERLY GRADIENT WILL STRENGTHEN TODAY...WHICH WILL ALLOW WINDS TO INCREASE A BIT...ESPECIALLY AROUND FNT AND MBS WHERE GUSTS WILL APPROACH 20 KNOTS. && .PREV DISCUSSION...ISSUED 336 AM EDT SUN MAY 28 2006 SHORT TERM...TODAY AND TONIGHT A HIGHLY AMPLIFIED PATTERN IS IN PLACE ACROSS NORTH AMERICA WITH A DEEP TROUGH OVER THE WESTERN US AND SUMMER-LIKE RIDGE OVER THE EASTERN US. THE WATER VAPOR LOOP DOES SHOW A SHORT WAVE TROUGH OVER WESTERN UPPER MICHIGAN...WHICH IS HELPING TO FLATTEN OUT THE RIDGE OVER THE GREAT LAKES. A MESO SCALE CONVECTIVE SYSTEM HAS DEVELOPED OVER NORTHERN WISCONSIN AND CENTRAL LAKE MICHIGAN OVERNIGHT ON THE NOSE OF A 45KT LOW LEVEL JET. THE STRONGEST MOISTURE TRANSPORT ASSOCIATED WITH THIS LOW LEVEL WIND MAX WILL TRANSLATE ACROSS NORTHERN LOWER MI EARLY THIS MORNING. HOWEVER...FORWARD PROPAGATING CORFIDI VECTORS INDICATE THE POTENTIAL FOR INDIVIDUAL CONVECTIVE ELEMENTS TO TAKE A MORE EAST-SOUTHEASTERLY TRACK. THE LATEST SATELLITE AND RADAR DATA OVER CENTRAL MICHIGAN IS SOMEWHAT SUPPORTIVE OF THIS. NAM12 ALSO INDICATES SOME MODEST MOISTURE CONVERGENCE NEAR 850MB ACROSS THE SAGINAW VALLEY AND NORTHERN THUMB THIS MORNING...WITH 850MB LIS AROUND -1C. THEREFORE CANNOT RULE OUT THE POSSIBILITY OF SOME SOME CONVECTION MAKING IT INTO THE TRI CITIES AND NORTHERN THUMB THIS MORNING...SO WILL CARRY CHANCE POPS EARLY THIS MORNING. THE SHORT WAVE CURRENTLY OVER THE WESTERN UP WILL MOVE INTO CANADA BY THIS AFTERNOON. IN RESPONSE...HEIGHTS WILL INCREASE ACROSS THE STATE THROUGH THE AFTERNOON. 500MB HEIGHTS ARE STILL EXPECTED TO APPROACH 590DM BY THIS EVENING. THERE IS A CONCERN THAT OUTFLOW FROM THE CURRENT CONVECTIVE SYSTEM MOVING INTO CENTRAL MICHIGAN MAY INITIATE SOME CONVECTION LATER IN THE DAY...ESPECIALLY WITH MODIFIED MODEL SOUNDINGS SHOWING 0-1KM MIXED LAYER CAPE APPROACHING 2500 J/KG. 700MB TEMPS HOWEVER ARE EXPECTED TO RISE TO +9 TO +10C BY THIS EVENING. THINK THIS SHOULD EFFECTIVELY CAP ANY CONVECTION FOR THE AFTERNOON AND EVENING. 850MB TEMPS ARE EXPECTED TO RISE TO +19C TODAY. WITH HIGH PRESSURE EAST OF THE STATE...GOOD SOUTH- SOUTHWESTERLY LOW LEVEL FLOW WILL CONTINUE THE ADVECTION OF WARM AND HUMID AIR INTO THE STATE. MAX TEMPS UPSTREAM YESTERDAY WERE IN THE UPPER 80S/LOWER 90S. THERE WILL BE SOME CONVECTIVE CLOUD DEBRIS THIS MORNING...ESPECIALLY IN THE NORTH. HOWEVER...THINK THERE WILL BE ENOUGH SUN DURING THE AFTERNOON FOR SIMILAR TEMPS IN SE MICH TODAY. FLINTS RECORD HIGH OF 90 MAY ACTUALLY BE IN JEOPARDY OF BEING BROKEN. ANTICIPATE A STRONG MID LEVEL CAP TO REMAIN IN PLACE TONIGHT. WITH LACK OF FOCUS...EXPECT THIS WILL INHIBIT CONVECTION...SO WILL CONTINUE WITH A DRY FORECAST. WITH DEWPOINTS WELL INTO THE 60S...IT SHOULD BE A WARM AND MUGGY NIGHT. LONG TERM...MONDAY THROUGH SATURDAY THE THREE H RULE WILL APPLY FOR MEMORIAL DAY WITH STRONG RIDGE HOLDING FIRM ACROSS THE EASTERN CONUS WITH SURFACE REFLECTION JUST TO THE EAST OF THE GREAT LAKES STATE. THIS WILL ALLOW FOR SURFACE DEWPOINTS TO CLIMB WELL INTO THE 60S WITH PERHAPS EVEN SOME LOWER 70S. WITH THE RIDGE OVERHEAD...WIND FIELD DOES REMAIN LIGHT WHICH CAUSES CONCERN FOR INCREASED LAKE BREEZE DEVELOPMENT. FORECAST SOUNDINGS FROM THE GFS/NAM SUGGEST CAPES BETWEEN 3500-4500 J/KG WITH NO CAP AND PWATS CLIMB IN EXCESS OF 1.50. SO OUR CONTINUED SLIGHT CHANCE FOR CONVECTION IN THE AFTERNOON LOOKS GOOD AS WE WILL MONITOR LAKE BREEZE DEVELOPMENTS AND AND HINT OF A MID LEVEL WAVE RIDING NORTHWARD ON THE BACKSIDE OF THIS RIDGE TO FURTHER INITIATE CONVECTIVE POTENTIAL. TEMPERATURES WILL HAVE THE CHANCE TO CLIMB ABOVE 90F BUT CLOUD DEBRIS AND MOISTURE WILL DICTATE JUST HOW HIGH WE WILL GO...BASED ON LATEST MACHINE NUMBERS AND UPSTREAM HIGH TEMPS FROM SATURDAY WE WILL GO AHEAD AND GO WITH LOWER 90S. WITH DEEP THETA-E RIDGE IN PLACE MONDAY NIGHT AND AN UNSTABLE ATMOSPHERE ALOFT...WE WILL CONTINUE WITH THE CHANCE FOR THUNDERSTORMS. OVERNIGHT LOWS WILL BE WARM AND MUGGY WITH TEMPERATURES LIKELY HOLDING AROUND 70F. THESE HIGH DEWPOINTS AND LIGHT WINDS OVER THE COOLER WATERS OF THE LAKES WILL LIKELY RESULT IN LOW STRATUS/FOG TO DEVELOP OVERNIGHT. THE UPPER RIDGE BEGINS TO REORIENT ITSELF AS PACIFIC ENERGY BEGINS TO FLATTEN OUT THE FLOW ACROSS THE NORTHERN CONUS AND WEAK COLD FRONT APPROACHES ON WEDNESDAY. THE POTENTIAL DOES EXIST FOR HEAVY RAINFALL AS FLOW WILL NOT BE TOO STRONG FOR CONVECTIVE ELEMENT MOVEMENT...PWATS OVER 1.75...K INDEX INTO THE MID 30S WITH 700MB DEWPOINTS +3 TO +5C WE WILL HIGHLIGHT THIS WITHIN THE HWO... NOW THE GFS BECOMES CONFUSED WITH CONVECTIVE ELEMENTS FOR MID WEEK WITH THE ARRIVAL OF THE ECMWF SUGGESTING THIS FRONTAL BOUNDARY MIGHT NOT CLEAR THE CWA UNTIL FRIDAY. MEANWHILE...THE GFS ATTEMPTS TO CLEAR THIS FRONT AND A SECONDARY SHOT DIVES INTO THE STATE WITHIN THE NORTHWEST FLOW ON FRIDAY WHICH DOES AGREE WITH OUR LOCALLY RUN WRF-HEMI. EITHER WAY...THIS WAVE IS STILL WELL INTO THE PACIFIC AND WILL LIKELY CHANGE...BUT TAKING THE ENSEMBLE APPROACH HERE WE WILL INTRODUCE THE CHANCE FOR SHOWERS/STORMS FOR FRIDAY. AT LEAST TEMPS SHOULD BECOME MORE SEASONABLE AND LOWER THE DEWPOINTS SOMEWHAT INTO THE 50S. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && UPDATE.......BRAVENDER AVIATION.....CONSIDINE SHORT TERM...CONSIDINE LONG TERM....BGM YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 404 AM EDT SUN MAY 28 2006 MIZ047>049-053-054-291000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA- 404 AM EDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING AS A WARM FRONT LIFTS NORTH ACROSS THE REGION. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. THUNDERSTORM MOVEMENT WOULD BE TO THE EAST AROUND 20 MPH AND COULD BE ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS FROM THE AFTERNOON OF MEMORIAL DAY THROUGH THURSDAY. THE COMBINATION OF INCREASING TEMPERATURES AND HUMIDITY PRECEDING A COLD FRONT THURSDAY WILL PROVIDE THE CHANCE FOR STORMS. THE POTENTIAL FOR HEAVY RAINFALL EXISTS WITH THESE THUNDERSTORMS AND MAY POSE A THREAT FOR FLOODING ACROSS SOUTHEAST LOWER MICHIGAN. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MIZ055-060>063-068>070-075-076-082-083-291000- SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND- MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 404 AM EDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS FROM THE AFTERNOON OF MEMORIAL DAY THROUGH THURSDAY. THE COMBINATION OF INCREASING TEMPERATURES AND HUMIDITY PRECEDING A COLD FRONT THURSDAY WILL PROVIDE THE CHANCE FOR STORMS. THE POTENTIAL FOR HEAVY RAINFALL EXISTS WITH THESE THUNDERSTORMS AND MAY POSE A THREAT FOR FLOODING ACROSS SOUTHEAST LOWER MICHIGAN. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-291000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 404 AM EDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHERN AND CENTRAL LAKE HURON...INCLUDING SAGINAW BAY...THIS MORNING. SEVERE WEATHER IS NOT EXPECTED YET FREQUENT CLOUD TO SURFACE LIGHTNING STRIKES ALONG WITH HEAVY RAINFALL WILL POSE A HAZARD ALONG WITH AREAS OF FOG. AREAS OF DENSE FOG ARE POSSIBLE TONIGHT ACROSS THE NEARSHORE AND OPEN WATERS OF THE CENTRAL GREAT LAKES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS FROM THE AFTERNOON OF MEMORIAL DAY THROUGH THURSDAY. THE COMBINATION OF INCREASING TEMPERATURES AND HUMIDITY PRECEDING A COLD FRONT THURSDAY WILL PROVIDE THE CHANCE FOR STORMS. THE POTENTIAL FOR HEAVY RAINFALL EXISTS WITH THESE THUNDERSTORMS...STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BGM YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
2 marine hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Lake Huron in 2006Every state in 2006This day in weather history
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513140, 5513141.